Apr 19, 2011 - 9:39 pm
Okay sooo I just found this site and joined it...soo Let me briefly list what's going on.
Last year in late October I was diagnosed with Hodgkin's lymphoma (I think it's stage 4...I had it in my lymph nodes and lungs...none below my diaphragm...Idk, no one told me.) I left school, came home and started treatment in late November. The treatment was ABVD and I was supposed to get 6 cycles (12 treatments). The PET scans were looking good after my third cycle...but then after my 4th, there were a few spots that seemed to stay the same and one spot in the middle of my chest that was much "Hotter" as my doctor said.
So we saw this guy who is supposed to be an expert on Lymphoma (which he totes is) and he and my Oncologist decided that I should switch to escalated BEACOPP and depending upon how that goes for the first two cycles they will decide what to do after that.
Now, I looked it up and they told me about it and the side effects and blah blah blah. I know I'll lose my hair and be sick and tired yeah...got it.
But, the one side effect that is really really bothering me...well, I guess it's a side effect, is the fact that they told me I needed to stay out of the sun. Like, really??
Also, I am 18 and a freshman in college. I had to withdraw for the year back in October and the college is holding my spot so I can start again as a Freshman in the Fall...BUTTTT of course, nothing ever goes okay for me, and my doctor said depending upon how I react to the treatment, I might not be able to finish in time...
If you had BEACOPP, how long (like months I guess) did it take you to completely eradicate the cancer?
Sorry if I sound like I am complaining, it's just, I can't believe I gave up my life for the past six months expecting the disease to go away and be able to enjoy my summer, BUT NO! I get to suffer even more. Like un-freaking believable.
One last question, how long does it take for your hair to fall out? When I started ABVD they told me my hair would probably fall out, but it was so thick that it only thinned and I still have plenty left on my head...when will I start to look really bad??
God this whole things sucks big timeeee.